Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 41, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Nov 21, 2021, 2:26 PM CST. It took effect at Nov 22, 2021, 6:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2021, 2:26 PM CST (20:26 UTC)
- In effect from
- Nov 22, 2021, 6:00 AM CST
- Expired
- Nov 23, 2021, 12:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
162 WHUS74 KLCH 212026 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 226 PM CST Sun Nov 21 2021 GMZ470-472-475-221100- /O.NEW.KLCH.SC.Y.0041.211122T1200Z-211123T0600Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 226 PM CST Sun Nov 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 6 ft expected. * WHERE...Waters from Cameron LA to High Island TX from 20 to 60 NM, Waters from Intracoastal City to Cameron LA from 20 to 60 NM and Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM. * WHEN...From 6 AM Monday to midnight CST Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
580 WHUS74 KLCH 220915 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 315 AM CST Mon Nov 22 2021 GMZ430-432-435-450-452-455-221715- /O.EXA.KLCH.SC.Y.0041.211122T1200Z-211123T0600Z/ Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 315 AM CST Mon Nov 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Portions of and the coastal lakes and bays of the Gulf of Mexico. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ470-472-475-221715- /O.CON.KLCH.SC.Y.0041.211122T1200Z-211123T0600Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 315 AM CST Mon Nov 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM, Waters from Cameron LA to High Island TX from 20 to 60 NM and Waters from Intracoastal City to Cameron LA from 20 to 60 NM. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
890 WHUS74 KLCH 222055 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 255 PM CST Mon Nov 22 2021 GMZ430-432-435-222200- /O.CAN.KLCH.SC.Y.0041.000000T0000Z-211123T0600Z/ Sabine Lake-Calcasieu Lake-Vermilion Bay- 255 PM CST Mon Nov 22 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ GMZ450-452-455-470-472-475-230600- /O.CON.KLCH.SC.Y.0041.000000T0000Z-211123T0600Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 255 PM CST Mon Nov 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt. Seas 3 to 6 feet. * WHERE...Portions of the Gulf of Mexico. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 2:04 PM CST, 22 minutes earlier.
Area forecast discussion, Nov 21, 2:04 PM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
204 PM CST Sun Nov 21 2021
.DISCUSSION...
.SHORT TERM (Tonight through Tuesday night)...Main forecast issue
will be POPs tonight.
Skies were mostly cloudy this afternoon with temperatures areawide
well into the 70s. A few showers were over the far northwestern
part of the forecast area. A few small showers were also near
Vermilion Bay. More organized showers and storms were west of
Hardin county.
Front is on track to move through the area track to move through the
entire forecast area tonight. Best chance for showers and storms
will be during the evening and overnight hours with highest coverage
in northern areas. Upper forcing is lacking so do not expect severe
storms but enough low level convergence may allow for more
organized updraft development and hence strong storms. Front
should clear the region around sunrise with breezy northerly winds
anticipated.
High pressure ridge will settle along the Gulf Coast allowing for a
tranquil period. Cooler weather is expected on Monday and Tuesday
with highs mainly in 60s. Lows Monday night will likely drop in the
30s over northern areas with the potential for patchy frost.
Slightly higher min temperatures are expected Tuesday night.
04/AP (My last day shift forecast discussion!)
.LONG TERM [Wednesday through Sunday]...
The upper air pattern is expected to continue being progressively
dominated for the extended period. By Wednesday, the surface high
expected to move east bringing southeasterly winds, increasing
clouds, and a warming trend.
By late Wednesday night into Thanksgiving, a cut off upper level low
expected to set up off the Southwest U.S. Coast with the remaining
deep layer trough moving through the Central and Eastern U.S.
Today's ECMWF/GFS solutions continue better agreement with bringing
a good chance of showers and isolated thunderstorms, and the next
significant cold front, moving through Thanksgiving Day. Expect
precipitation chances in the 60-70% range with the frontal passage.
Much colder air expected to filter across the region late Thursday
night into Friday, with lows in the lower to mid 40s, and highs only
in the 50s Friday. Expecting the coldest night thus far this season,
and quite possibly a light freeze north of I-10, by Saturday
morning. A warming trend expected by late Saturday into Sunday.
DML
&&
.MARINE...
Main issue will be winds behind the front overnight. Models have
been consistent in increasing offshore flow to SCA criteria Monday
morning especially over the offshore waters. Nearshore waters are a
close call, but for now will leave them out the SCA hazard, which
will run from Mon. 12Z to Tue. 06Z. Winds will diminish for a brief
period on Tuesday but moderate easterly flow developing. Moderate
onshore flow will continue through late in the week. The next
strong cold front will arrive on Thursday night with wind and wave
marine hazards possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 52 65 38 65 / 80 0 0 0
LCH 57 69 42 67 / 60 0 0 0
LFT 58 69 42 67 / 60 10 0 0
BPT 57 70 43 67 / 40 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 6 AM Monday to midnight CST Monday
night for GMZ470-472-475.
&&Hazardous weather outlook, Nov 21, 9:15 AM CST, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 915 AM CST Sun Nov 21 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-221515- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 915 AM CST Sun Nov 21 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Patchy fog, especially across southwest Louisianan will continue to dissipate through mid morning. Scattered showers and thunderstorms will move through later this afternoon and tonight. No severe storms are expected. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A cold front will move through on Thanksgiving Day or night, producing scattered showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-221515- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 915 AM CST Sun Nov 21 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Small Craft Advisory may be needed on Monday due to strong north winds behind a cold front. Another cold front passage is expected Thanksgiving night or Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 1:31 AM CST | Dense Fog Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 7 hr |
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.